Pennsylvania, 2010

Flash Flooding in Pennsylvania, January 25, 2010

January 25, 2010 · NWS BGM · 8 events in 3 counties and zones

A slow moving cold front moved northeastward toward northern Pennsylvania, and through the region on the 25th. A surge of deep moisture associated with this system produced a period of heavy rain from late on the 24th, through the morning hours on the 25th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$140,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A slow moving cold front moved northeastward toward northern Pennsylvania, and through the region on the 25th. A surge of deep moisture associated with this system produced a period of heavy rain from late on the 24th, through the morning hours on the 25th. In addition, mild temperatures combined with the rain to melt an existing snow-pack to cause isolated areas of flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jan 25, 6:55 AM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Jan 25, 6:55 AM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
655 AM EST MON JAN 25 2010

.SYNOPSIS...
WIDESPREAD RAIN WILL CONTINUE ACROSS UPSTATE NEW YORK AND NORTHEAST
PENNSYLVANIA TODAY...CLEARING OUT LATE THIS AFTERNOON. A COLD FRONT
WILL SHOVE RAIN EAST OF THE REGION BY EVENING WITH COLD AIR
FILTERING IN TONIGHT. LAKE EFFECT SNOW SHOWERS WILL BE POSSIBLE OVER
FAVORED AREAS OF UPSTATE NEW YORK LATE TONIGHT. A BETTER CHANCE FOR
LAKE SNOWS EXIST OVER NORTHERN ONEIDA COUNTY TUESDAY NIGHT AND
WEDNESDAY...WITH SEVERAL INCHES OF ACCUMULATIONS EXPECTED BY
WEDNESDAY AFTERNOON. MUCH COLDER AIR WILL MOVE IN LATE IN THE WEEK
BEHIND A STRONG COLD FRONT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SYSTEM IS ROTATING THRU UPPER MIDWEST EARLY THIS MRNG. MOISTURE
SURGING NORTH FM GOM HAS OVERSPREAD MOST OF PA AND IS HEADED TWD
CWA. INITIAL SLUG OF RAIN FELL EARLIER THIS EVNG WITH HOLE IN RAIN
SHIELD PAST 3 HRS. THIS SHUD BEGIN TO FILL IN OVER NEXT COUPLE OF
HRS WITH MODERATE TO OCNLY HVY RAIN THRU THE MRNG HRS.

HEAVIEST PCPN LOOKS TO FALL BTWN 12Z-18Z AS UL JET STRUCTURE LOOKS
TO BCM A LITTLE MORE COUPLED...LEADING TO INCRSD LIFT. UL SPEED MAX
NOSING THRU DEEP SOUTH WILL MV INTO CENTRAL APPS THIS MRNG AS
ANOTHER SPEED MAX LIFTS INTO CANADA. THIS PLACES FA IN FAVORABLE
LOCATION FOR INCRSG UL DIVERGENCE...LKLY LEADING TO INCRS IN QPF
AMNTS AND BEST CHC FOR HVY RAIN FM MID-MRNG INTO THE EARLY AFTN.
OVERALL QPF AMNTS STILL LOOK TO RANGE FM 1.00-1.50 INCHES WIDESPREAD
OVR CWA. ISOLD AMNTS APPCHG 2.50 INCHES POSSIBLE OVR HIGHER TERRAIN
IN THE SOUTH AND EAST.

AS FOR THUNDER CHCS...BUFKIT/00Z GUIDANCE STILL INDICATING SOME
ELEVATED INSTABILITY OVRNGT AND THRU THE MRNG HRS. SHOWALTER INDICES
DROP CLOSE TO 0C ACRS THE FAR SOUTHEAST IN THE MRNG. WITH DWPTS
INCRSG TO NR 50F...BETTER LIFT AND SOME MINOR INSTABILITY...WILL
CONTINUE MENTION OF ISOLD THUNDER ACRS THE SOUTHEAST THIS MRNG. HV
TRIMMED AREA A TAD WITH BEST CHCS FM SCRANTON/WILKES-BARRE TO
MONTICELLO AND SOUTH.

TEMP AND TD NOT BEHAVING AT ALL TONIGHT. MOISTURE AND WARM AIR ARE
SURGING NORTHWARD INTO CWA WITH 50S DWPT NOW STREAMING UP INTO
TOWANDA AND THRU WRN PART OF CWA. EXPECT THESE WL CONTINUE WORKING
NORTHWARD THIS MRNG...AS WILL WARMING TEMPS. TEMPS WILL CONTINUE TO
RISE THRU DAYBREAK AND INTO THE AFTN...WITH MANY PLACES RISING INTO
THE MID-50S. NOT OUT OF THE QUESTION THAT LOCATIONS IN THE LK PLAIN
AND ALSO INTO NEPA WILL SEE MAX TEMPS APPCHG THE 60 DEGREE MARK.
HWVR...RAIN/CLDS WILL PREVENT THIS FM HAPPENING OVR MOST LOCATIONS
TODAY.

CONT/D 100 POPS THRU 18Z TODAY AS 00Z GUIDANCE HAS SLOWED DOWN
EASTWARD MVMNT TO PCPN. THIS LINES UP WELL WITH CURRENT CONDS AND
GIVEN LATEST SOLNS...EXPECT THAT RAIN WILL LINGER INTO THE EARLY
AFTN. THUS HV INCRSD POPS THRU THE NEAR TERM WITH DCRS FM WEST TO
EAST AFT 21Z TODAY.

AS FOR WINDS...NAM/RUC BUFKIT STILL INDICATING LLJ STRENGTHENING TO
NR 60KTS VRY EARLY THIS MRNG AND STRONG WINDS THRU 16Z THIS AFTN BFR
DROPPING RAPIDLY BHND FRONTAL BNDRY. STRONG INVERSION WILL PREVENT
THESE WINDS FM MIXING DOWN OTHER THAN RIGHT ALONG CDFNT AS IT BLOWS
THRU THE AREA THIS AFTN. CANNOT RULE OUT SOME GUSTS ABV 40MPH ACRS
THE HIGHEST TERRAIN OF THE WRN CATS/POCONOS EARLY IN THE PD BUT NO
WIDESPREAD STRONG/DAMAGING WIND GUSTS ARE EXPECTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
FRONT MVS INTO ERN NY/NEW ENGLAND TONIGHT WITH SW FLOW AND COLDER
TEMPS BHND IT. FLOW WL GNRLY RANGE FM 240-260 DEGREES KEEPING ANY
SIGNIFICANT LK EFFECT PCPN WELL NORTH OF THE CWA THRU AT LEAST 06Z
AND POSSIBLY LONGER. CANNOT RULE OUT SOME LINGERING CHC POPS EARLY
TONIGHT BUT BEST CHC FOR PCPN WILL BE AFT 06Z AS FLOW GOES A LITTLE
MORE WRLY. NO RESPONSE EXPECTED FM LK ONTARIO ACRS FA TONIGHT BUT
EXPECT SOME LK EFFECT SNOW SHOWERS TO CREEP INTO FINGER LKS FM LK
ERIE. TEMPS ALOFT PLUMMET BHND CDFNT SO MOST OF THE PCPN WILL FLKLY
BE FROZEN WITH ONLY A QUICK RA/SN MIX THIS EVNG...IF PCPN EVEN
OCCURS.

NOT REAL ENTHUSED FOR SNOW CHCS DRG THE DAY TUESDAY AS FLOW RMNS OUT
OF THE SW. MAIN HOPE OF SNOW WILL BE ACRS THE LK PLAIN DUE TO BAND
FM LK ERIE. HWVR THIS WILL BE MARGINAL AT BEST. LK INSTABILITY WILL
BE MARGINAL WITH INVERSION HGT BTWN H8-750MB AND DELTA T/S AROUND
11C. NOT QUITE ENUF FOR WIDESPREAD PCPN BUT ENUF FOR SCTD SNOW
SHOWERS...ASSUMING LK SNOW CAN PENETRATE THIS FAR INLAND. OVERALL
EXPECTING ONLY AN INCH OR SO OF SNOW DRG THE DAY. DEPENDING ON HOW
MUCH WINDS CAN VEER TO THE WEST...MAY SEE 1-2 INCHES ACRS NRN ONEIDA
CNTY DRG THE DAY. PLAN TO KEEP CHC IN FOR GOOD PART OF NY CNTYS AS
H5 TROF SWINGS THRU.

FLOW TURNS WRLY TUE NIGHT IN ASSOC WITH SFC TROF SLIDING THRU. THIS
WL LKLY SHOVE LK SNOWS INTO NRN ONEIDA CNTY WITH FLOW FM 270-280
DEGREES EXPECTED. WILL BUMP POPS TO LKLY-CATEGORICAL FOR AREAS NORTH
OF THE THRUWAY TOMORROW NGT AND INTO WEDNESDAY AFTN BFR SHIFTING
BACK TO THE NORTH AS WINDS BACK AHD OF NEXT SYSTEM. SNOW ACCUM/S ON
THE ORDER OF 3-5 INCHES EXPECTED ACRS NRN ONEIDA CNTY DRG THE PD.
WILL HIGHLIGHT POTENTIAL FOR LK SNOWS IN HWO BUT WILL HOLD OFF ON
ANY HEADLINES AT THIS TIME...CONSIDERING ONGOING FLOOD CONCERNS.

WILL SEE INCRS IN CLDS FM NEXT SYSTEM BY THE TIME LK CLDS MV OUT WED
NGT. WK CLIPPER TYPE SYSTEM WILL SPREAD LIGHT SNOW INTO FA WED
NGT...WITH LIGHT ACCUMS EXPECTED GNRLY RMNG BLO ONE INCH.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
GOOD SHOT AT WIDESPREAD LIGHT SNOW AT THE START OF THE EXTENDED ON
THURSDAY WITH BOTH THE EURO AND GFS TRACKING A WEAK SURFACE LOW
NORTH OF LAKE ONTARIO DURING THE DAY. QPF AMOUNTS ARE ONLY AROUND A
TENTH OF AN INCH SO NOTHING SIGNIFICANT IS EXPECTED. THE BIGGER STORY
WILL BE THE AIRMASS BEHIND THE SYSTEM AS 850S DROP TO -22 BY 12Z
FRIDAY MORNING. WITH A NORTHWEST FLOW OF AIR THURSDAY NIGHT THROUGH
FRIDAY...SOME LAKE EFFECT SNOW IS POSSIBLE. THE MAIN INHIBITING
FACTOR AGAINST ANYTHING SIGNIFICANT WILL BE A VERY DRY AIRMASS IN
PLACE. HIGHEST POPS WILL BE FROM NEAR THE SYRACUSE AREA WEST THROUGH
THE NORTHERN FINGER LAKES WHERE WE STAND THE BEST CHANCE OF
MOISTENING THE COLUMN WITH HELP FROM LAKE ONTARIO. ELSEWHERE LAKE
EFFECT ACTIVITY IS EXPECTED TO BE VERY SCATTERED IF NOT TOTALLY
NON-EXISTENT DUE TO THE VERY DRY BOUNDARY LAYER.

AS FAR AS TEMPS GO...SOME AREAS MAY SEE HIGHS FRIDAY 40S DEGREES
COOLER THAN WHAT WE ARE EXPECTING TODAY! H925 TEMPS RANGE FROM -17C
NORTH TO -13C FAR SOUTH FRIDAY...SUPPORTING HIGHS GENERALLY IN THE
TEENS EXCEPT LOWER 20S IN THE WYOMING VALLEY OF NEPA.

BY SATURDAY HIGH PRESSURE WILL BUILD OVERHEAD. ANY LINGERING LAKE
EFFECT ACTIVITY WILL DIMINISH WHILE SHIFTING NORTH AS WINDS BACK
TOWARD THE SOUTHWEST. SFC LOW OFF THE MID ATLANTIC COAST SHOULD STAY
FAR ENOUGH OFF THE COAST TO NOT HAVE AN IMPACT ON OUR AREA. THE
EXCEPTION MAY BE ACROSS NEPA. I KEPT A LOW CHANCE FOR SNOW IN THIS
AREA TO ACCOUNT FOR THE UNCERTAINTY THIS FAR OUT. NEXT SHOT AT SNOW
COMES WITH A TROF SUNDAY AFTERNOON...ESPECIALLY ACROSS THE FAR
NORTH. 925S REMAIN IN THE TEENS BELOW ZERO...WITH SURFACE TEMPS
GENERALLY IN THE LOWER TO MIDDLE 20S.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
MVFR CIGS/VSBYS LIKELY TO CONTINUE AT KITH/KELM/KBGM/KAVP IN HEAVIER AREAS OF
RAIN THROUGH MID MORNING. FARTHER NORTH HEAVIER RAIN NOT EXPECTED
TO ARRIVE UNTIL AFTER 14Z. LOWEST CIGS MAY ACTUALLY OCCUR BETWEEN
18Z AND 21Z AS THE HEAVIEST RAIN PULLS EAST AND OUR WINDS VEER
INTO THE WEST-SOUTHWEST. LOW END MVFG CIGS POSSIBLE DURING THIS TIME.

CORE OF THE STRONGEST WINDS ARE NOW MOVING OVERHEAD AND WILL PULL
EAST BY 16Z. VAD WIND PROFILES AT KBGM/KTYX/KCXX SHOW WINDS AROUND
2KFT OF 40 KTS OR GREATER. WILL CONTINUE LLWS AT ALL SITES TO
ACCOUNT FOR THIS. AT THE SURFACE SUSTAINED WINDS BETWEEN 20 AND 30
KTS WITH GUSTS TO NEAR 40 KTS ARE LIKELY THROUGH 15Z. AFTER THAT
TIME WINDS WILL DROP TO AROUND 10 KTS AND VEER INTO THE WEST-SOUTHWEST.

OUTLOOK...

TONIGHT AND TUESDAY...MVFR CIG SNOW SHOWERS.

WEDNESDAY...VFR PA. MVFR SNOW SHOWERS PSBL NY.

THURSDAY...MVFR CIGS AND SNOW SHOWERS.

FRIDAY...POSSIBLE MVFR IN SCATTERED SNOW SHOWERS.

SATURDAY...VFR.

&&

.HYDROLOGY...
VERY SLOW RISE BEGINNING TO BE SEEN ON AREA RIVERS EARLY THIS
MORNING. RISES WILL LIKELY TAKE OFF THIS MORNING AS MODERATE TO
LOCALLY HEAVY RAINFALL CONTINUES ACROSS THE REGION...RESULTING IN
WIDESPREAD QPF AMNTS OF 1-1.50 INCHES ACROSS ALL BASINS. LOCALLY
2-2.50 INCHES POSSIBLE ACROSS DELAWARE BASIN BEFORE RAIN FINALLY
ENDS THIS AFTERNOON.

THIS AMOUNT OF QPF COUPLED WITH SNOWMELT WILL BRING MANY SITES
NEAR TO ABOVE FLOOD STAGE THIS AFTERNOON AND CRESTING TUESDAY.
ADDITIONAL FLOOD WARNINGS MAY BE REQUIRED AS CERTAINTY
BECOMES BETTER ESTABLISHED AND RAINFALL AMNTS GET TALLIED THRU THE
COURSE OF THE MRNG.

FLASH FLOOD/ICE JAM CONCERNS MAINLY THIS MORNING...COINCIDING WITH
THE HEAVIEST RAIN RATES/WARMEST TEMPERATURES.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THIS EVENING FOR PAZ038>040-043-044-047-
     048-072.
NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ009-015>018-022>025-
     036-037-044>046-055>057-062.

&&

SYNOPSIS...PVN
NEAR TERM...PVN
SHORT TERM...PVN
LONG TERM...HEDEN
AVIATION...HEDEN
HYDROLOGY...
Hazardous weather outlook, Jan 25, 4:09 AM EST, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
409 AM EST MON JAN 25 2010

NYZ015>018-022>025-036-260915-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-MADISON-
409 AM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION TO FLOODING CONCERNS...STRONG GUSTY WINDS ARE POSSIBLE
OVER THE HIGHER TERRAIN. ABOVE 1500 FEET WIND GUSTS MAY TOP 35 TO 40
MPH FOR A TIME THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO FORWARD RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

NYZ044>046-055>057-062-PAZ038>040-043-044-047-048-072-260915-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
409 AM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION TO FLOODING CONCERNS...STRONG GUSTY WINDS ARE POSSIBLE
OVER THE HIGHER TERRAIN. ABOVE 1800 FEET WIND GUSTS MAY TOP 40 MPH
FOR A TIME THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO FORWARD RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

NYZ009-037-260915-
NORTHERN ONEIDA-SOUTHERN ONEIDA-
409 AM EST MON JAN 25 2010

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

IN ADDITION TO FLOODING CONCERNS...STRONG GUSTY WINDS ARE POSSIBLE
OVER THE HIGHER TERRAIN. ABOVE 1800 FEET WIND GUSTS MAY TOP 40 MPH
FOR A TIME THIS MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

COLDER AIR WILL MOVE INTO THE REGION ON TUESDAY WITH WESTERLY FLOW
SETTING UP TUESDAY NIGHT INTO WEDNESDAY...RESULTING IN LAKE EFFECT
SNOW. SNOWFALL ACCUMULATIONS OF 3 TO 5 INCHES WILL BE POSSIBLE
ACROSS THE TUG HILL PLATEAU BY WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO FORWARD RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE IN BINGHAMTON.

PN

The radar

The Binghamton radar (KBGM), 76 km away, was scanning. The volume nearest the first event began at 12:58 UTC.

Open the radar archive at this moment

Event by event

8 flash flood. Local standard time, as filed.

Flash Flood, Bradford

When
January 25, 8:00 AM EST to 11:00 AM EST
Where
Bradford County, 1.6 mi WNW of Leona to 0.72 mi ESE of Troy Mc Clure Arpt
Cause
Heavy Rain / Snow Melt
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
41.829, -76.759

Heavy rain on top of existing snow pack caused flash flooding in the Troy area. Streams went out of their banks and flooded Fall Brook Road near Troy. Route 14 was also flooded off Armenia Mountain near Troy.

Flash Flood, Bradford

When
January 25, 8:00 AM EST to 11:00 AM EST
Where
Bradford County, 1.38 mi WNW of Towanda Arpt to 0.73 mi WNW of Monroeton
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
41.760, -76.473

Heavy rain and snowmelt caused flooding on Route 220 in South Towanda. Both lanes were closed due to the flooding.

Flash Flood, Wyoming

When
January 25, 8:55 AM EST to 12:00 PM EST
Where
Wyoming County, 0.76 mi WSW of Mehoopany to 0.19 mi WSW of Mehoopany
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
41.568, -76.084

Route 87 in Mehoopany was closed due to flash flooding and a rockslide.

Flash Flood, Susquehanna

When
January 25, 10:15 AM EST to 1:00 PM EST
Where
Susquehanna County, 1.31 mi NNE of Little Meadows to 1.37 mi NNE of Little Meadows
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
41.998, -76.123

Several roads were flooded in the Little Meadows area including Bolles Road.

Flash Flood, Wyoming

When
January 25, 10:45 AM EST to 2:00 PM EST
Where
Wyoming County, 0.8 mi W of Forkston to 1.24 mi SSW of Forkston
Cause
Heavy Rain / Snow Melt
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
41.530, -76.146

Heavy rain caused Mehoopany Creek to rapidly flood ten homes in Forkston. 3 families were evacuated due to the flash flooding.

Flash Flood, Susquehanna

When
January 25, 11:00 AM EST to 2:00 PM EST
Where
Susquehanna County, 1.44 mi NNW of Montrose to 2.18 mi W of Montrose
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.848, -75.894

Several roads were flooded in the Montrose area due to heavy rains. This included Route 29 in Montrose.

Flash Flood, Susquehanna

When
January 25, 11:00 AM EST to 2:00 PM EST
Where
Susquehanna County, 1.64 mi WNW of Auburn Center to 0.69 mi E of South Auburn
Cause
Heavy Rain / Snow Melt
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.693, -76.057

Route 267 was flooded in the Auburn Center area, about 2 miles north of the Wyoming county line.

Flash Flood, Bradford

When
January 25, 11:40 AM EST to 2:00 PM EST
Where
Bradford County, 1.7 mi S of South Warren to 1.92 mi W of Le Raysville
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
41.855, -76.198

Heavy rain and snowmelt caused flooding of Route 467 in Le Raysville.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2010Every state in 2010This day in weather historyWarnings in Pennsylvania, January 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 211980, 213654, 213656, 213640, 212334, 212319, 213658, 213655.